Alert archive / Puerto Rico / Flash Flood Warnings in 2006
Flash Flood Warning 35, NWS JSJ
NWS JSJ issued this flash flood warning at May 29, 2006, 1:53 PM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2006, 1:53 PM CDT (18:53 UTC)
- Expired
- May 30, 2006, 8:45 AM CDT
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 397 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 291853
FFWSJU
PRC027-065-081-292145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
253 PM AST MON MAY 29 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
LARES
CAMUY
HATILLO
* UNTIL 545 PM AST
* THIS WARNING INCLUDES ALL RIVERS...STREAMS AND TRIBUTARIES WITHIN
THE WARNING AREA.
* AT 248 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND ISOLATED THUNDERSTORMS...SOME WITH VERY HEAVY RAIN
CONTINUING TO AFFECT PARTS OF THE WARNING AREA. RADAR ESTIMATES AND
U.S.G.S. RAIN GAUGES INDICATE THAT 2 TO 3.5 INCHES OF RAIN HAVE
ALREADY FALLEN AND IT CONTINUED TO RAIN. ALSO...U.S.G.S. RIVER
GAUGES INDICATE THAT RIO CAMUY AT CAMUY WAS ALREADY SLIGHTLY ABOVE
FLOOD STAGE AND RIO GUAJATACA AT LARES WAS JUST BELOW FLOOD STAGE
AND RISING QUICKLY. ADDITIONAL RAINFALL OF UP TO 2 INCHES IS
EXPECTED THROUGH 545 PM AND THIS WILL RESULT IN NEW FLASH FLOODING
AND FURTHER AGGRAVATE ONGOING FLOOD PROBLEMS. ALSO...MUDSLIDES ARE
POSSIBLE OVER AREAS OF STEEP TERRAIN.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
IF YOU ARE SWIMMING IN ANY LOCAL STREAMS OR RIVERS...LEAVE THEM NOW
AND MOVE TO HIGHER GROUND
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1849 6681 1824 6685 1826 6688 1849 6689
$$
BCS2 follow-up statements
000
WGCA72 TJSJ 292148
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
545 PM AST MON MAY 29 2006
PRC027-065-081-292145-
LARES-CAMUY-HATILLO-
545 PM AST MON MAY 29 2006
...THE FLASH FLOOD WARNING THAT WAS ISSUED BY THE NATIONAL WEATHER
SERVICE FOR THE FOLLOWING MUNICIPALITIES...
IN PUERTO RICO
LARES...CAMUY AND HATILLO
HAS BEEN ALLOWED TO EXPIRE.
AT 540 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVY SHOWERS AND ISOLATED THUNDERSTORMS AFFECTING THE
WARNED AREA HAD DIMINISHED. ALTHOUGH ISOLATED LIGHT RAIN SHOWERS
CONTINUE...THE HEAVIEST RAINFALL HAS ENDED AND THE U.S.G.S. STREAM
GAGES ALONG THE RIO CAMUY AND RIO GUAJATACA BOTH INDICATED THE
RIVERS WERE BEGINNING TO RECEDE. THEREFORE...THE FLASH FLOOD WARNING
HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 1849 6681 1824 6685 1826 6688 1849 6689
$$
SR000
WGCA72 TJSJ 292205 CCA
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
545 PM AST MON MAY 29 2006
PRC027-065-081-292300-
LARES-CAMUY-HATILLO-
545 PM AST MON MAY 29 2006
...THE FLASH FLOOD WARNING THAT WAS ISSUED BY THE NATIONAL WEATHER
SERVICE FOR THE FOLLOWING MUNICIPALITIES...
IN PUERTO RICO
LARES...CAMUY AND HATILLO
HAS BEEN ALLOWED TO EXPIRE.
AT 540 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVY SHOWERS AND ISOLATED THUNDERSTORMS AFFECTING THE
WARNED AREA HAD DIMINISHED. ALTHOUGH ISOLATED LIGHT RAIN SHOWERS
CONTINUE...THE HEAVIEST RAINFALL HAS ENDED AND THE U.S.G.S. STREAM
GAGES ALONG THE RIO CAMUY AND RIO GUAJATACA BOTH INDICATED THE
RIVERS WERE BEGINNING TO RECEDE. THEREFORE...THE FLASH FLOOD WARNING
HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 1849 6681 1824 6685 1826 6688 1849 6689
$$
SRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 29, 5:53 AM CDT, 8 hours earlier.
Area forecast discussion, May 29, 5:53 AM CDT, 8 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 653 AM AST MON MAY 29 2006 .DISCUSSION... UPPER LEVEL TROF ACROSS SW ATLC EXTENDING SW INTO W CARIB...WITH ASSOCIATED VORT CENTER FORECAST TO DIG SW NEXT FEW DAYS AND WILL YIELD A WSW TO SWLY FLOW ALOFT ACROSS THE LOCAL AREA...AND PROMOTE UNSTABLE UPPER LEVEL CONDITIONS LOCALLY FOR THE NEXT SEVERAL DAYS. MEANWHILE...AT LOWER LEVELS...SOME VERY MODEST DRYING HAS OCCURRED DURING THE PAST 24 HOURS. BUT THE DEVELOPMENT OF A LLVL VORT ALONG AN OLD FRONTAL BOUNDARY ACROSS THE ATLC NNE OF THE AREA...WITH A WEAK TROF EXTENDING SSW TO NW PR IS HELPING TO MAINTAIN LLVL CONVERGENCE UPSTREAM...WHICH CONTINUES TO ADVECT INTO THE AREA. SELY FLOW EAST OF THIS TROF WILL PREVAIL TODAY...WITH WEAK ELY FLOW W OF THE TROF. AMPLE MORNING SUNSHINE...MILD LLVL WINDS...AND SUFFICIENT LLVL MOISTURE WILL COMBINE TO PRODUCE SCATTERED TO LOCALLY NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TODAY... FOCUSED ACROSS THE INTERIOR AND NW OF PR. A MILD DECREASE IN LLVL MOISTURE IS THEN FORECAST THROUGHOUT THE NEXT FEW DAYS...WITH OCCASIONAL AREAS OF HIGHER MOISTURE CONTENT. ALTHOUGH SURFACE WINDS MAY RETURN TO AN E OR ESE DIRECTION LATER IN THE WEEK...MEDIUM RANGE FORECASTS CONTINUE TO SUGGEST A SE LLVL FLOW INTO THE UPCOMING WEEKEND...WHICH WILL CONTINUE TO FOCUS AND STEER DIURNAL CONVECTION ACROSS THE NW QUARTER OF PR. MARINE CONDITIONS WILL REMAIN RELATIVELY MILD FOR THE NEXT SEVERAL DAYS WITH LIGHT TO MODERATE WINDS AND SLIGHT SEAS. && .PRELIMINARY POINT TEMPS/POPS... SJU 89 78 89 78 / 20 30 60 30 STT 85 79 85 79 / 50 40 40 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 70
Hazardous weather outlook, May 29, 5:00 AM CDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST MON MAY 29 2006 PRZ001>013-AMZ710>750-301000- 600 AM AST MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE CENTRAL INTERIOR AND WESTERN SECTIONS OF PUERTO RICO THIS AFTERNOON. PERIODS OF HEAVY RAINFALL ARE POSSIBLE IN SOME LOCALIZED SPOTS AND CAUSE URBAN AND SMALL STREAM FLOODING AND EVEN FLASH FLOODING CONDITIONS IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THIS WET PATTERN WILL PERSIST AT LEAST THROUGH MIDWEEK. THE WESTERN INTERIOR AND NORTHWEST PART OF THE ISLAND HAVE BEEN AFFECTED BY SHOWERS AND THUNDERSTORMS FOR THE PAST FEW DAYS. THE SOIL MAY BE SATURATED OR JUST TO DO SO...AND ANY ADDITIONAL RAIN WILL CAUSE URBAN AND FLASH FLOODING CONDITIONS AT LEAST THROUGH WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VIZ001-002-AMZ710>730-301000- 600 AM AST MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...ISOLATED TO SCATTERED PASSING SHOWERS AND ONE OR TWO ISOLATED THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE ISLANDS. HEAVIEST RAINFALL AMOUNTS SHOULD STAY OVER THE ISLANDS COASTAL WATERS. HOWEVER...FROM TIME TO TIME...THE ISLANDS WILL GET AFFECTED BY A MODERATE TO HEAVY SHOWER. .DAYS TWO THROUGH SEVEN...NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
In the hours before
Special weather statement, May 29, 12:49 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 149 PM AST MON MAY 29 2006 PRZ005-006-008-009-291900- NORTHWEST-NORTH CENTRAL-CENTRAL INTERIOR-WESTERN INTERIOR- 149 PM AST MON MAY 29 2006 AT 144 PM...DOPPLER WEATHER RADAR SHOWED A STRONG THUNDERSTORM OVER WESTERN ARECIBO...SOUTHERN HATILLO...EASTERN CAMUY AND NORTHERN UTUADO...MOVING SLOWLY NORTH AT 5 TO 10 MPH. THIS STORM WILL CONTINUE TO AFFECT THESE AREAS THROUGH AT LEAST 215 PM AND THEN MOVE TOWARDS THE COASTLINE THEREAFTER. A SECOND STRONG STORM WAS OVER CIALES...MANATI AND MOROVIS AND WILL CONTINUE TO AFFECT THESE AREAS THROUGH 215 PM. THESE THUNDERSTORMS WILL LIKELY CONTAIN DANGEROUS... FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS IN EXCESS OF 40 MPH...TORRENTIAL RAINFALL AND POSSIBLY SOME PEA SIZED HAIL. IN ADDITION...SOME LOCALIZED FLOODING WILL OCCUR WITH THESE STORMS. BCS
Special weather statement, May 29, 12:57 PM CDT, 56 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 149 PM AST LUNES 29 DE MAYO DE 2006 PRZ005-006-008-009-291900- NOROESTE-NORTE CENTRAL-INTERIOR CENTRAL-OESTE INTERIOR- 149 PM AST LUNES 29 DE MAYO DE 2006 A LA 1:44 PM AST...EL RADAR DOPPLER MOSTRO UNA TRONADA FUERTE SOBRE EL OESTE DE ARECIBO...EL SUR DE HATILLO...EL ESTE DE CAMUY Y EL NORTE DE UTUADO...MOVIENDOSE LENTAMENTE HACIA EL NORTE DE 5 A 10 MPH. ESTA TRONADA CONTINUARA AFECTANDO A ESTAS AREAS HASTA POR LO MENOS LAS 2:15 PM Y LUEGO SE MOVERAN HACIA LA COSTA. UNA SEGUNDA TRONADA ESTABA SOBRE CIALES...MANATI...Y MOROVIS Y CONTINUARA AFECTANDO A ESTAS AREAS HASTA LAS 2:15 PM. ESTAS TRONADAS POSIBLEMENTE CONTIENEN PELIGROSOS RELAMPAGOS FRECUENTES DE NUBE A TIERRA...VIENTOS EN RAFAGAS EN EXCESO DE 40 MPH...LLUVIA TORRENCIAL...Y LA POSIBILIDAD DE GRANIZO PEQUENO. EN ADICION... OCURRIRAN ALGUNAS INUNDACIONES LOCALES CON ESTAS TRONADAS. BCS/SANTIAGO
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 4:24 PM CDT | Flash Flood Warning | JSJ | 22 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.